Diamicron MR 60

Diamicron MR 60 Overdosage

gliclazide

Manufacturer:

Servier
Full Prescribing Info
Overdosage
An overdose of sulfonylurea may cause hypoglycaemia.
Moderate symptoms of hypoglycaemia, without any loss of consciousness or neurological signs, must be corrected by carbohydrate intake, dose adjustment and/or change of diet. Strict monitoring should be continued until the doctor is sure that the patient is out of danger.
Severe hypoglycaemic reactions, with coma, convulsions or other neurological disorders are possible and must be treated as a medical emergency, requiring immediate hospitalisation.
If hypoglycaemic coma is diagnosed or suspected, the patient should be given a rapid IV injection of 50 mL of concentrated glucose solution (20-30%), followed by continuous infusion of a more dilute glucose solution (10%) at a rate that will maintain blood glucose levels >1 g/L. Patients should be monitored closely and depending on the patient's condition after this time, the doctor will decide if further monitoring is necessary.
Dialysis is of no benefit to patients due to the strong binding of gliclazide to proteins.
Register or sign in to continue
Asia's one-stop resource for medical news, clinical reference and education
Sign up for free
Already a member? Sign in